Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 54, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Oct 22, 2010, 3:41 AM EDT for 5 counties in Florida. It took effect at Oct 22, 2010, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2010, 3:41 AM EDT (07:41 UTC)
- In effect from
- Oct 22, 2010, 1:00 PM EDT
- Expired
- Oct 22, 2010, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -403 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376 WWUS82 KMLB 220741 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 341 AM EDT FRI OCT 22 2010 FLZ041-044>046-053-144-222300- /O.UPG.KMLB.FW.A.0045.101022T1700Z-101022T2300Z/ /O.NEW.KMLB.FW.W.0054.101022T1700Z-101022T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 341 AM EDT FRI OCT 22 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$
1 follow-up statement
596 WWUS82 KMLB 222305 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 705 PM EDT FRI OCT 22 2010 FLZ041-044>046-053-144-230015- /O.EXP.KMLB.FW.W.0054.000000T0000Z-101022T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 705 PM EDT FRI OCT 22 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 22, 3:39 AM EDT, 2 minutes earlier.
Area forecast discussion, Oct 22, 3:39 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
339 AM EDT FRI OCT 22 2010
.DISCUSSION...
TODAY/TONIGHT... SURFACE HIGH PRESSURE BUILDS TOWARD MID ATLANTIC
COAST THROUGH TONIGHT. LOW LEVEL FLOW WILL VEER FROM LIGHT NWLY
EARLY TODAY TO NELY THIS AFTERNOON. PLENTY OF SUNSHINE WITH DRIER
AIR MASS IN PLACE. MAX TEMPS REACHING THE MID 80S INTERIOR AND LWR
80S NEAR THE COAST. OVERNIGHT MINS INTO SAT MORNING WILL MODERATE
GIVEN THE ESTABLISHMENT OF ONSHORE WIND COMPONENT WITH NR 60/LOWER
60S WELL INLAND AND MID/UPPER 60S NEAR THE COAST...NR 70 IMMEDIATE
TREASURE COAST.
SAT/SAT NIGHT...STEADY ZONAL FLOW IN THE H50-H10 LYR WILL PUSH A
STRONG H100-H50 RIDGE FM THE WRN GOMEX ACRS THE DEEP S ON SAT. THIS
MOTION WILL PREVENT A BAND OF DEEP MOISTURE EXTENDING FROM THE SW
CARIB ACRS THE SRN BAHAMAS FROM RETROGRADING BACK TOWARD FL WHILE
MAINTAINING A SHARP SUBSIDENCE INVERSION IN THE H90-H75 LYR. TIGHT
REGIONAL PGRAD WILL DEVELOP AS THE RIDGE RIDES OVER T.S. RICHARD...
RESULTING IN A DEEPENING AND STRENGTHENING E/SERLY FLOW.
NEVERTHELESS...THE AIRMASS WILL REMAIN TOO DRY AND STABLE TO SUPPORT
PRECIP AS THE BASE OF THE SUBSIDENCE INVERSION SHOULD LIMIT VERTICAL
MOTION TO LESS THAN 10KFT.
THE ONSHORE FLOW WILL KEEP COASTAL MAX TEMPS SLIGHTLY ABV CLIMO AVGS
(L/M80S)...WHILE LIMITED CLOUD COVER/MARINE INFLUENCE OVER THE
INTERIOR WILL ALLOW TEMPS OVER THE INTERIOR TO WARM ~5F DEG ABV
CLIMO (M80S). CONTINUING ONSHORE FLOW WILL KEEP MIN TEMPS IN THE
M60S INTERIOR AND IN THE U60S/L70S ALONG THE COAST...~5-8F ABV CLIMO.
SUN/SUN NIGHT...AS THE RIDGE AXIS MOVES OFF THE MID ATLC COAST ON
SUN...WINDS THRU THE H100-H50 LYR WILL VEER TO THE S/SE AND PUSH THE
AFOREMENTIONED DLM MOISTURE BAND BACK TO THE W/NW WHERE IT WILL
GRADUALLY MODIFY THE DRY AIR OVER THE STATE. ATTM...IT DOES NOT
APPEAR AS IF SUFFICIENT MOISTURE WILL PUSH IN TO GENERATE POPS
AREAWIDE...BUT THE DEEP/STRONG SE FLOW WILL FAVOR SCT SHRA FORMATION
IN THE WAKE OF THE NRN BAHAMAS...A FEW OF WHICH SHOULD BE ABLE TO
PUSH ONSHORE S OF SEBASTIAN INLET LATE SUN NIGHT/EARLY MON MORNING.
WILL INTRODUCE SMALL POPS FOR MARTIN/ST. LUCIE AFT MIDNIGHT SUN
NIGHT/MON MORNING...KEEPING NUMBERS BLO MENTIONABLE LVLS ELSEWHERE
OVER INDIAN RIVER/S BREVARD.
STRONG MARINE INFLUENCE WILL KEEP MAX TEMPS IN THE M80S COAST AND
U80S INTERIOR (~5F ABV CLIMO)...MIN TEMPS U60S INTERIOR AND L/M70S
(5-10F ABV CLIMO).
MON-THU...GENERALLY WARM/HUMID TREND WILL CONTINUE INTO NEXT WEEK AS
THE RIDGE AXIS BUILDS INTO THE CENTRAL ATLC. H100-H70 WINDS WILL
VEER TO THE S/SE ON MON...THEN S/SW TUE. THIS EXTENDED SRLY
COMPONENT WILL CONTINUE TO TAP THE HIGH MOISTURE...PUSHING LCL PWAT
VALUES BACK ABV 1.5". MEANWHILE...A SMALL +70KT H25 JET STREAK OVER
NRN MEX AND THE DESERT SW WILL PUSH ACRS THE GOMEX OVER THE WEEKEND
AND SHOULD BE IN POSITION BY MON AFTN TO PLACE THE CENTRAL FL
PENINSULA UNDER IS ASCENDING RIGHT REAR QUAD. THE LAST FOUR RUNS OF
THE EXTENDED MOS GUIDANCE HAVE FOCUSED ON THE MON/TUE TIME FRAME FOR
PRECIP...WHICH SEEMS REASONABLE GIVEN THE WX ELEMENTS IN PLAY. WILL
INTRODUCE SMALL POPS AREAWIDE MON AND BUMP MON NIGHT/TUE NUMBERS
INTO THE LOW SCT CATEGORY.
BOTH GFS/ECMWF MODELS MAINTAIN WEAK RIDGING OVER N FL THRU
MIDWEEK...RESULTING IN A DEEP/STEADY ERLY FLOW ACRS THE CENTRAL
PENINSULA. GFS IS MORE AGGRESSIVE WITH THE DLM MOISTURE THAN THE
ECMWF SOLUTION...BUT EVEN SO...THE EXTENDED GFS MOS NUMBERS ARE JUST
BARELY SCRATCHING THE 20% LINE. GIVEN THAT DEEP ERLY PRECIP REGIMES
IN THE MID/LATE FALL SANS FROPA TEND TO BE LOW IMPACT EVENTS...WILL
KEEP POPS OUT OF THE FCST FOR NOW.
&&
.AVIATION...SOME PATCHY MVFR BR OCCURRING EARLY THIS MORNING...BCMG
VFR AREA WIDE AFT 22/12Z.
&&
.MARINE...WINDS WILL VEER FROM LIGHT NW TO NELY BY THIS AFTERNOON AS
HIGH WELL TO THE NORTH MOVES TOWARD MID ATLANTIC COAST. WIND SPEEDS
GENERALLY REMAINING AOB 10KT TODAY-TONIGHT. SEAS 1-2 FT NEAR SHORE
AND 2-3 FT OFFSHORE.
SAT-TUE...MODERATE TO FRESH ERLY SFC/BNDRY LYR BREEZE SAT/SUN AS A
STRONG HIGH PRES RIDGE BUILDS ACRS THE DEEP S. CAUTIONARY
CONDITIONS ARE EXPECTED AND MAY FLIRT WITH ADVISORY CRITERIA ON
SUN. WINDS WILL THEN DIMINISH AND VEER TO THE SE BY DAYBREAK
MON...THEN TO THE S ON TUE AS THE RIDGE BUILDS INTO THE WRN ATLC.
THE INCREASING ERLY FETCH AROUND THE BASE OF THE RIDGE SHOULD PUSH A
MODERATE SWELL INTO THE LCL ATLC...KEEPING SEAS ELEVATED THRU
MIDWEEK.
&&
.FIRE WEATHER...LIGHT NW FLOW EARLY TODAY WILL BECOME NELY BY THIS
AFTERNOON. THIS WILL LIMIT EXTENT OF LOW RHS COASTAL SECTIONS AND
SOUTHERN INTERIOR BUT LATEST MODEL RUNS CONTINUE TO SHOW LONG
DURATIONS OF LOW RH OVER NORTHERN INTERIOR THIS AFTERNOON. HAVE
THEREFORE UPGRADED THE FIRE WX WATCH AREA TO A RED FLAG WARNING.
SAT-SUN...A HIGH PRESSURE RIDGE WILL BUILD ACRS THE DEEP SOUTH ON
SAT THEN OFF THE MID ATLC COAST ON SUN. THIS WILL ALLOW A MODERATE
TO FRESH E/SE BREEZE TO DEVELOP THRU THE MIXING LYR ON SAT THAT WILL
CONTINUE INTO EARLY NEXT WEEK. THESE WINDS SHOULD PUSH SUFFICIENT
MARINE MOISTURE ACRS THE PENINSULA TO KEEP SFC RH VALUES ABV
CRITICAL LVL.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 82 64 85 66 / 0 0 0 10
MCO 86 61 87 64 / 0 0 0 0
MLB 84 68 84 71 / 0 0 0 10
VRB 84 67 84 71 / 0 0 0 10
LEE 85 61 87 65 / 0 0 0 10
SFB 86 62 87 65 / 0 0 0 10
ORL 86 62 86 66 / 0 0 0 0
FPR 84 67 84 71 / 0 0 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM/AVIATION...GLITTO
LONG TERM....BRAGAWHazardous weather outlook, Oct 21, 4:01 AM EDT, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 401 AM EDT THU OCT 21 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-212100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 401 AM EDT THU OCT 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. ...FIRE WEATHER IMPACT... A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH THE STATE TODAY BRINGING IN ADDITIONAL DRY AIR ACROSS THE AREA. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO CRITICAL LEVELS LATER TODAY FOR SEVERAL HOURS OVER LAKE COUNTY. A RED FLAG WARNING IS THEREFORE IN EFFECT OVER THIS AREA DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW RELATIVE HUMIDITY VALUES EXPECTED NEAR AND WEST OF THE INTERSTATE 4 CORRIDOR AGAIN FRIDAY. FIRE HEADLINES MAY BE NEEDED OVER PORTIONS OF THIS AREA TOMORROW AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WEITLICH
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.